Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|anne43214321 - Wed Jun 16, 2010 10:35 pm|
I believe that I will start my period in the next day or two but would like to delay the onset. Can taking plan b be effective in delaying my period for a few days? I am not currently taking any form birth control and have not had unprotected sex recently. Also, could regular birth control pills be effective in delaying my period if I started a new pack today?
|Debbie Miller, RN - Sun Jun 20, 2010 11:57 pm|
If you are currently on birth control pills, you can just start the next pack, thus skipping a period if you want. Or just take it a few more days until you are ready for your withdrawal bleed. These are not necessary for good health. Women who want to be assured they are not pregnant often look forward to the bleeding, but there are pills designed to eliminate periods or reduce them to four times yearly. It is certainly fine to manipulate this inconvenience but I would not take plan B for this purpose. You would not have the same result.
|Nicole_90 - Mon Jun 21, 2010 12:38 am|
I was wondering if taking an Emergency contraceptive while on birth control will effect when you have your period? I've been on a regular birth control for about 2 years but Me and my boyfriend were fooling around and we didn't think anything happened but I wanted to make sure. So I took Next Choice within 72 hours. Then it's been about a week and I'm about to start my period but my birth control pills don't have me starting for about 4-6 more days. Is this because I took Next Choice and continued my birth control? Also, should I continue taking my active birth control pills til I get to my inactive pills?
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.